Alert archive / South Dakota / Tornado Warnings in 2014

Tornado Warning 9, NWS Rapid City, SD

June 17, 2014Butte County, South Dakota

NWS Rapid City, SD issued this tornado warning at Jun 17, 2014, 6:12 PM MDT for Butte County, South Dakota. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 6:12 PM MDT (00:12 UTC)
Expired
Jun 17, 2014, 7:00 PM MDT
In force
48 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Butte County, SD

The radar

The Rapid City radar (KUDX), 130 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:40 PM MDTTSTM WND GST 6017 Wnw Castle Rock, SDESTIMATED 50 TO 60 MPH INFLOW WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:31 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3730 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WFUS53 KUNR 180012
TORUNR
SDC019-180100-
/O.NEW.KUNR.TO.W.0009.140618T0012Z-140618T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
612 PM MDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BUTTE COUNTY IN NORTHWESTERN SOUTH DAKOTA...

* UNTIL 700 PM MDT

* AT 608 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 15 MILES SOUTH OF GUSTAVE...AND MOVING EAST AT
  10 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF FAR
  NORTHWESTERN BUTTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4521 10355 4498 10358 4494 10364 4496 10406
      4500 10406 4500 10404 4521 10406
TIME...MOT...LOC 0012Z 278DEG 9KT 4507 10387

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BUNKERS
1 follow-up statement
045 
WWUS53 KUNR 180033
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
633 PM MDT TUE JUN 17 2014

SDC019-180100-
/O.CON.KUNR.TO.W.0009.000000T0000Z-140618T0100Z/
BUTTE SD-
633 PM MDT TUE JUN 17 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTTE COUNTY
UNTIL 700 PM MDT...

AT 631 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 17 MILES SOUTH OF GUSTAVE...AND MOVING SOUTH AT 5 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
  AREAS 20 TO 30 MILES WEST-NORTHWEST OF CASTLE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4521 10358 4500 10364 4496 10370 4496 10406
      4500 10406 4500 10404 4521 10406
TIME...MOT...LOC 0033Z 013DEG 4KT 4505 10389

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BUNKERS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:04 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 17, 5:04 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
504 PM MDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 237 PM MDT TUE JUN 17 2014

WITH SLOW STORM MOVEMENT AND AMPLE MOISTURE...DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR PORTIONS OF
WESTERN SOUTH DAKOTA. SEE HYDROLOGY DISCUSSION BELOW FOR MORE
INFORMATION.

&&

.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT
ISSUED AT 136 PM MDT TUE JUN 17 2014

UPPER LEVEL ANALYSIS HAS SOUTHWEST FLOW ALOFT AS UPPER LOW
CONTINUES TO SPIN ACROSS THE NORTH ROCKIES. SKIES ARE MOSTLY SUNNY
ACROSS MUCH OF THE AREA...WITH THE EXCEPTION OF BROKEN CLOUD COVER
FROM FAR NORTHWEST THROUGH SOUTH CENTRAL SOUTH DAKOTA. AT THE
SURFACE...LOW PRESSURE CONTINUES TO DEEPEN ACROSS SOUTHEAST
MONTANA INTO NORTHEAST WYOMING...WITH WARM FRONTAL BOUNDARY DRAPED
ACROSS WESTERN SOUTH DAKOTA. TEMPERATURES AT 10 AM ARE IN THE
UPPER 60S TO MID 70S ACROSS THE AREA...WITH BREEZY EAST TO
SOUTHEAST WINDS.

FOR THIS AFTERNOON AND EVENING...ATMOSPHERE IS PRIMED FOR ANOTHER
ROUND OF SEVERE WEATHER THIS AFTERNOON AND EVENING. SOUTHEAST
BOUNDARY LAYER WINDS CONTINUE TO BRING IN AMPLE MOISTURE TO THE
AREA...WITH CAPE VALUES EXCEEDING 3000 J/KG IN KRAP 18Z SOUNDING.
WITH THE BREEZY SOUTHEAST BOUNDARY LAYER FLOW...COMBINED WITH
THE SOUTHWEST FLOW ALOFT...FORECAST SOUNDINGS ARE PROGGING 40 TO
50 KTS OF SHEAR ACROSS MUCH OF THE AREA. IN ADDITION...LCL HEIGHTS
SHOULD BE FAIRLY LOW...AND LOW LEVEL CURVATURE IN THE FORECAST
SOUNDINGS IS FAVORABLE FOR RAPIDLY DEVELOPING SUPERCELLS. WITH THE
WARM FRONTAL BOUNDARY IN PLAY ACROSS NORTHWEST TO WEST CENTRAL
SOUTH DAKOTA...THERE IS THE THREAT FOR SOME ISOLATED TORNADOES
ALONG WITH LARGE HAIL. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS
OF WESTERN SOUTH DAKOTA AND CROOK COUNTY IN WYOMING THROUGH 8 PM
TONIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP
ACROSS NORTHEAST WYOMING AND NORTHWESTERN SOUTH DAKOTA AS OF 1:30
PM.

ACTIVITY SHOULD PICK UP IN THE NEXT HOUR OR TWO WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTHEAST WYOMING INTO
NORTHWEST SOUTH DAKOTA THROUGH THE EVENING. MORE SCATTERED
ACTIVITY IS EXPECTED EAST OF THE BLACK HILLS. LOW TEMPERATURES
THIS EVENING WILL FALL INTO THE 50S TO LOWER 60S.

ON WEDNESDAY...THE MAIN SURFACE LOW IS FORECAST TO BE ACROSS
WESTERN NEBRASKA...WITH AN OCCLUDED FRONT EXTENDING NORTHWARD
ACROSS WESTERN SD. THIS FRONT WILL CONTINUE TO SLOWLY PUSH EAST
INTO CENTRAL SOUTH DAKOTA...TAKING MUCH OF THE AVAILABLE
INSTABILITY WITH IT. THE MAIN THREAT FOR SEVERE STORMS WILL SHIFT
EAST OF THE CWA ON WEDNESDAY...WITH THE STRONGER STORM POTENTIAL
MOSTLY LIMITED TO THE SOUTH CENTRAL SD AREA. THE UPPER LOW SHOULD
BE POSITIONED OVER THE CENTRAL MT AREA DURING THE DAY...WITH
STRONG JET WRAPPING AROUND THE LOW INTO WESTERN PORTIONS OF OUR
CWA. ANOTHER ROUND OF SHOWERS AND STORMS IS LIKELY TO DEVELOP OVER
FAR EASTERN WY AND THE BLACK HILLS IN THE AFTERNOON AND TRACK
EAST- NORTHEAST ACROSS THE CWA INTO THE EVENING. HIGHS ON
WEDNESDAY WILL MAINLY RANGE FROM THE 60S OVER PORTIONS OF
NORTHEAST WY AND THE BLACK HILLS TO THE LOWER 80S OVER SOUTH
CENTRAL SD. WINDS WILL BE MOSTLY FROM THE WEST OR NORTHWEST BEHIND
THE FRONT...BREEZY AND GUSTY IN SOME AREAS ON THE PLAINS.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY
ISSUED AT 136 PM MDT TUE JUN 17 2014

UPPER LEVEL TROUGH WILL CONTINUE TO SWING THROUGH THE NORTHERN
PLAINS THURSDAY AND FRIDAY...CARRYING MOST OF ITS ENERGY NORTH OF
THE CWA. LEFT IN CHANCES FOR -TSRA THURSDAY IN NORTHWEST SD AS
MOISTURE WRAPS AROUND THE LOW AND THERE IS A LITTLE CAPE TO WORK
WITH. AN UPPER RIDGE THEN MOVES INTO THE REGION...RESULTING IN A
DRY FORECAST FOR FRIDAY. DAILY CHANCES OF -TSRA ARE EXPECTED
DURING THE WEEKEND AND INTO EARLY NEXT WEEK AS THE PATTERN BECOMES
MESSY WITH SHORTWAVES. NEAR SEASONAL AVERAGE TEMPERATURES ARE
EXPECTED THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 500 PM MDT TUE JUN 17 2014

SCATTERED TSRA WILL CONTINUE THROUGH THIS EVENING AND MAY LAST
MUCH OF THE NIGHT ACROSS THE AREA...WITH STRONG TO SEVERE STORMS
AND AREAS OF IFR CONDITIONS IN HEAVIER STORMS. LOW STRATUS
PRODUCING IFR CONDITIONS EXPECTED TO DEVELOP AGAIN TONIGHT ACROSS
MUCH OF THE AREA...SLOWLY DISSIPATING TUESDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 237 PM MDT TUE JUN 17 2014

STORMS ARE DEVELOPING OVER THE AREA THIS AFTERNOON AND THE STORM
MOTION IS GENERALLY LESS THAN 10 KTS. CAPE VALES ARE AT/ABOVE 3000
J/KG AND PW PERCENT OF NORMAL BETWEEN 125% AND 150%. LOOKS LIKE
RAINFALL RATES COULD BE 1.5 INCH AN HOUR WITH GUIDANCE SHOWING
MAXIMUM ABOVE 3 INCHES. CONSIDERING SOILS ARE CURRENTLY SATURATED
FROM RECENT RAINFALL...CREEKS/STREAMS ARE ALREADY HIGH AND FLASH
FLOOD GUIDANCE WILL BE EXCEEDED...DECIDED TO ISSUE A FLASH FLOOD
WATCH UNTIL MIDNIGHT FOR PARTS OF WESTERN SOUTH DAKOTA.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR SDZ001-002-
     012>014-024>026-028>032-043-072>074.

WY...NONE.
&&

UPDATE...MLS
SHORT TERM...15
LONG TERM...POJORLIE
AVIATION...JOHNSON
HYDROLOGY...MLS
Hazardous weather outlook, Jun 17, 6:27 AM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
627 AM MDT TUE JUN 17 2014

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-181300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
627 AM MDT (727 AM CDT) TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND
TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE FORECAST AREA...MAINLY FOR LATE THIS AFTERNOON AND EVENING.
LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY
SEVERE STORMS...WITH AN ISOLATED TORNADO ALSO POSSIBLE LATE IN THE
DAY. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGER
STORMS...ESPECIALLY FROM THE BLACK HILLS INTO NORTHWESTERN SOUTH
DAKOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSETTLED PATTERN WILL CONTINUE TO BRING DAILY CHANCES FOR
THUNDERSTORMS THROUGH THURSDAY. A FEW STORMS COULD BE STRONG TO
SEVERE ON WEDNESDAY ACROSS THE SOUTH CENTRAL SOUTH DAKOTA
AREA...WITH HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Special weather statement, Jun 17, 3:31 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
331 PM MDT TUE JUN 17 2014

SDZ027-041-172215-
FALL RIVER SD-SOUTHERN FOOT HILLS SD-
331 PM MDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FALL RIVER COUNTY UNTIL
415 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ANGOSTURA RESERVOIR...OR 13
MILES SOUTH OF DOWNTOWN HOT SPRINGS...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN HOT SPRINGS...
  ANGOSTURA RESERVOIR...
  MAVERICK JUNCTION...
  COTTONWOOD SPRINGS DAM...
  COLD BROOK RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4348 10377 4348 10322 4320 10340 4320 10378
TIME...MOT...LOC 2131Z 196DEG 19KT 4327 10357

POJORLIE
Special weather statement, Jun 17, 3:57 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
357 PM MDT TUE JUN 17 2014

SDZ001-012-172245-
BUTTE SD-HARDING SD-
357 PM MDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUTTE AND WESTERN
HARDING COUNTIES UNTIL 445 PM MDT...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
CAMP CROOK TO 11 MILES NORTHEAST OF ALZADA...AND MOVING SLOWLY EAST.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CAMP CROOK...
  GUSTAVE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4585 10382 4511 10390 4511 10405 4582 10406
TIME...MOT...LOC 2157Z 200DEG 12KT 4573 10403 4513 10423

BUNKERS
Local storm report, Jun 17, 4:51 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
451 PM MDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             8 W HARDING             45.39N 104.00W
06/17/2014  M1.00 INCH       HARDING            SD   PUBLIC

&&

KCLARK
Special weather statement, Jun 17, 5:31 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
531 PM MDT TUE JUN 17 2014

SDZ001-180015-
HARDING SD-
531 PM MDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARDING COUNTY UNTIL 615
PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BUFFALO...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUFFALO...
  LADNER...
  LUDLOW...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4587 10330 4555 10333 4553 10381 4568 10386
      4585 10381
TIME...MOT...LOC 2331Z 265DEG 13KT 4570 10365

BUNKERS
Special weather statement, Jun 17, 5:36 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
536 PM MDT TUE JUN 17 2014

SDZ024-025-028-180000-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS
SD-
536 PM MDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND WESTERN
PENNINGTON COUNTIES UNTIL 600 PM MDT...

AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCHFORD...OR 15 MILES SOUTH OF LEAD...
MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEAD...
  DEADWOOD...
  ROUBAIX LAKE...
  BROWNSVILLE...
  GALENA...
  TERRY PEAK...
  CENTRAL CITY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4440 10390 4440 10357 4425 10358 4425 10351
      4406 10353 4405 10378
TIME...MOT...LOC 2336Z 178DEG 32KT 4416 10366

POJORLIE
Special weather statement, Jun 17, 5:59 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
559 PM MDT TUE JUN 17 2014

SDZ024-025-072-073-180045-
NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD-SOUTHERN MEADE CO
PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
559 PM MDT TUE JUN 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND WESTERN
MEADE COUNTIES UNTIL 645 PM MDT...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALENA...OR NEAR DEADWOOD...MOVING NORTH AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEADWOOD...
  DOWNTOWN STURGIS...
  CENTRAL CITY...
  WHITEWOOD...
  SAINT ONGE...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 15 AND
35...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4426 10381 4460 10382 4461 10378 4460 10341
      4425 10349
TIME...MOT...LOC 2359Z 187DEG 24KT 4435 10368

POJORLIE

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:14 PM MDTSevere Thunderstorm WarningUNRHarding61 min
Jun 17, 6:57 PM MDTSevere Thunderstorm WarningUNRButte63 min
Jun 17, 7:10 PM MDTSevere Thunderstorm WarningUNRHarding65 min
Jun 17, 7:24 PM MDTAreal Flood WarningUNRButte20 hr
Jun 17, 7:43 PM MDTSevere Thunderstorm WarningUNRFall River62 min
Jun 17, 7:53 PM MDTSevere Thunderstorm WarningUNRButte97 min
Jun 17, 8:09 PM MDTSevere Thunderstorm WarningUNRButte66 min
Jun 17, 8:13 PM MDTSpecial Weather StatementUNRHarding47 min
Jun 17, 8:33 PM MDTSevere Thunderstorm WarningUNRCuster, Fall River57 min
Jun 17, 8:55 PM MDTAreal Flood WarningUNRHarding42 hr
Jun 17, 9:01 PM MDTSevere Thunderstorm WarningUNRCuster, Fall River74 min
Jun 17, 9:02 PM MDTSpecial Weather StatementUNRHarding43 min
Jun 17, 9:06 PM MDTSevere Thunderstorm WarningUNRCuster54 min
Jun 17, 9:18 PM MDTSevere Thunderstorm WarningUNRButte, Harding57 min
Jun 17, 10:08 PM MDTSevere Thunderstorm WarningUNRPennington82 min
Jun 17, 11:07 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington53 min
Jun 17, 11:07 PM MDTSevere Thunderstorm WarningUNRPerkins53 min
Jun 18, 12:05 AM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington, Ziebach55 min
Jun 18, 12:45 AM MDTSevere Thunderstorm WarningUNRZiebach60 min
Jun 18, 1:26 AM MDTSevere Thunderstorm WarningUNRHaakon, Ziebach64 min
Jun 18, 4:17 AM MDTSevere Thunderstorm WarningUNRMeade58 min
Jun 18, 5:39 AM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington, Ziebach66 min
Jun 18, 6:49 AM MDTSevere Thunderstorm WarningUNRHaakon, Ziebach41 min
Jun 18, 7:51 AM MDTAreal Flood WarningUNRPerkins, Ziebach36 hr
Jun 18, 8:22 AM MDTAreal Flood WarningUNRMeade, Ziebach24 hr
Jun 18, 10:18 AM MDTSpecial Weather StatementUNRMeade57 min
Jun 18, 10:57 AM MDTSpecial Weather StatementUNRPerkins63 min
Jun 18, 11:32 AM MDTSpecial Weather StatementUNRPerkins88 min
Jun 18, 11:42 AM MDTSevere Thunderstorm WarningUNRPerkins63 min
Jun 18, 12:07 PM MDTSevere Thunderstorm WarningUNRZiebach38 min
Jun 18, 12:43 PM MDTSevere Thunderstorm WarningUNRZiebach62 min
Jun 18, 3:03 PM MDTAreal Flood WarningUNRButte24 hr

Nearby

Tornado Warnings in South Dakota, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.